Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS Denver/Boulder, CO

July 12, 2013Boulder County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 12, 2013, 2:22 PM MDT for Boulder County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2013, 2:22 PM MDT (20:22 UTC)
Expired
Jul 12, 2013, 5:15 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

County Boulder County, CO

The radar

The Denver radar (KFTG), 79 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3042 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

862 
WGUS55 KBOU 122022
FFWBOU
COC013-122315-
/O.NEW.KBOU.FF.W.0004.130712T2022Z-130712T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
222 PM MDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BOULDER COUNTY IN NORTHEAST COLORADO...

* UNTIL 515 PM MDT

* AT 220 PM MDT...EMERGENCY MANAGEMENT REPORTED HEAVY RAIN DUE TO 
  THUNDERSTORMS OVER NEDERLAND PRODUCED 0.81 INCHES OF RAIN 
  WITHIN THE LAST HOUR. 
  
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

  EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW   
  MOVING THROUGH THE FOUR MILE BURN AREA. THE DEBRIS FLOW CAN 
  CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...THE FOUR 
  MILE BURN AREA INCLUDING SUMMERVILLE...GOLD HILL AND WALLSTREET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A LIFE THREATENING SITUATION.  HEAVY RAINFALL WILL CAUSE
EXTENSIVE AND SEVERE FLASH FLOODING OF CREEKS...STREAMS...AND DITCHES
IN THE FOURMILE BURN AREA. SOME DRAINAGE BASINS IMPACTED INCLUDE
FOURMILE CREEK...GOLD RUN...AND FOURMILE CANYON CREEK.  SEVERE DEBRIS
FLOWS CAN ALSO BE ANTICIPATED ACROSS ROADS.  ROADS AND DRIVEWAYS MAY
BE WASHED AWAY IN PLACES.  IF YOU ENCOUNTER FLOOD WATERS...CLIMB TO
SAFETY.

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4009 10536 4001 10540 4001 10548 4008 10544

$$

COOPER
2 follow-up statements
524 
WGUS75 KBOU 122059
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
259 PM MDT FRI JUL 12 2013

COC013-122315-
/O.CON.KBOU.FF.W.0004.000000T0000Z-130712T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOULDER CO-
259 PM MDT FRI JUL 12 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR
THE FOURMILE BURN AREA IN CENTRAL BOULDER COUNTY...

AT 249 PM MDT...THUNDERSTORMS CONTINUE TO PRODUCE HEAVY RAINFALL 
OVER THE FOURMILE BURN AREA. AUTOMATED RAIN GAUGES INDICATE THAT UP 
TO 0.8 INCH OF RAIN HAS FALLEN IN THE NORTHWEST PART OF THE FOURMILE 
BURN AREA IN THE PAST 1.5 HOURS. 

FLASH FLOODING AND DEBRIS FLOWS CAN BE EXPECTED IN THE FOURMILE BURN 
AREA WITH THIS RAINFALL. THE DEBRIS FLOW CAN CONSIST OF 
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SUMMERVILLE...GOLD HILL AND WALLSTREET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A LIFE THREATENING SITUATION.  HEAVY RAINFALL WILL CAUSE
EXTENSIVE AND SEVERE FLASH FLOODING OF CREEKS...STREAMS...AND DITCHES
IN THE FOURMILE BURN AREA. SOME DRAINAGE BASINS IMPACTED INCLUDE
FOURMILE CREEK...GOLD RUN...AND FOURMILE CANYON CREEK.  SEVERE DEBRIS
FLOWS CAN ALSO BE ANTICIPATED ACROSS ROADS.  ROADS AND DRIVEWAYS MAY
BE WASHED AWAY IN PLACES.  IF YOU ENCOUNTER FLOOD WATERS...CLIMB TO
SAFETY.

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4009 10536 4001 10540 4001 10548 4008 10544

$$

TH
469 
WGUS75 KBOU 122237
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
437 PM MDT FRI JUL 12 2013

COC013-122243-
/O.CAN.KBOU.FF.W.0004.000000T0000Z-130712T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOULDER CO-
437 PM MDT FRI JUL 12 2013

...THE FLASH FLOOD WARNING FOR THE FOURMILE BURN AREA IN CENTRAL 
BOULDER COUNTY IS CANCELLED...

THE HEAVY RAIN ENDED...AND NO FLOODING HAS BEEN REPORTED. 
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. 

THUNDERSTORMS WILL PRODUCE LIGHT RAIN IN THE FOURMILE BURN AREA 
THROUGH EARLY THIS EVENING.

LAT...LON 4009 10536 4001 10540 4001 10548 4008 10544

$$

TH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 10:51 AM MDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 12, 10:51 AM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1051 AM MDT FRI JUL 12 2013

.UPDATE...

&&

.SHORT TERM...RADAR AND SATELLITE PICTURES ARE SHOWING A BIT OF
CONVECTION OVER THE NORTH CENTRAL BORDER AREA OF THE CWA AT THIS
TIME. THE CELLS WERE MOVE AT ABOUT 25 KNOTS TO THE NORTHEAST.
THIS MORNING'S DNR 12Z SOUNDING SHOWS THE FREEZING LEVEL WENT UP
MORE 300 FEET FROM YESTERDAY'S 12Z SOUNDINGS. THE PRECIPITABLE
WATER VALUE WENT UP 0.06 INCH FROM YESTERDAY'S 12Z SOUNDING. DEW
POINT READINGS FROM CURRENT OBSERVATIONS SHOW UPPER 40S TO UPPER
50S OVER ALL THE CWA. HEAVY RAIN COULD BE AN ISSUE. CURRENT GFE
GRIDS LOOK PRETTY GOOD...MAKE MAKE A FEW COSMETIC ALTERATIONS.

.AVIATION...EAST-NORTHEASTERLY WINDS HAVE ALREADY COMMENCED AT
DIA. WILL LEAVE THE TEMPO GROUP FOR TSRA IN FOR THE 18Z TAF
UPDATE. MAY UP THE WIND GUSTS IN THERE.

&&

.HYDROLOGY...AS STATED IN PREVIOUS HYDROLOGY DISCUSSION...RAINFALL
RATES OF ONE INCH IN 30 MINUTES ARE POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 414 AM MDT FRI JUL 12 2013/

SHORT TERM...THE RIDGE ALOFT HAS SHIFTED EAST OF COLORADO DURING
THE PAST 24 HOURS WITH THE RIDGE AXIS NOW OVER THE CENTRAL
PLAINS. THIS HAS RESULTED IN THE FLOW ALOFT TO SHIFT SOUTHWEST
OVER COLORADO AND HELPING TO TRANSPORT HIGHER MOISTURE LEVELS INTO THE
REGION. INTEGRATED PW VALUES FROM GPS ARE JUST OVER AN INCH OVER
THE FRONT RANGE WHILE PW VALUES AT GJT ARE A WHOPPING 1.39" WITH
AN ALMOST INCH RISE IN THE PAST 24 HOURS. WOW! STILL QUITE A BIT
OF MID LEVEL CLOUDS OVER NORTHEAST COLORADO BUT THIS SHOULD BE
THINNING BY SUNRISE. SURFACE DEWPOINTS ARE IN THE 50S EXCEPT LOWER
60S OVER THE FAR NORTHEAST PLAINS. BASED ON THE INCREASED MOISTURE
LEVELS EXPECT A BETTER CHANCE FOR STORMS TODAY IN THE MOUNTAINS AND
A BIT MORE EASTWARD PROPAGATION ONTO THE PLAINS DURING THIS
EVENING.

BEST CHANCE FOR STORMS WILL BE IN THE MOUNTAINS WITH LESSER
CHANCES FURTHER EAST. OVER THE PLAINS STILL A WEAK MID LEVEL
INVERSION WHICH IS FORECAST TO WEAKEN BY EVENING. SURFACE BASED
CAPES FROM 500-1000J/KG SO EXPECT SOME HEAVY RAIN WITH STORMS AND
SOME SMALL HAIL. MAIN THREAT TODAY WILL BE HEAVY RAIN WITH
RAINFALL RATES IN EXCESS OF ONE INCH IN 30 MINUTES OR LESS.
A FEW DEGREES COOLER TODAY GIVEN EXPECTED INCREASE IN CLOUD COVER
EARLIER IN THE AFTERNOON.

LONG TERM....A RATHER UNUSUAL LOOKING LARGE SCALE CIRCULATION
PATTERN SETS UP LATE IN THE WEEKEND AND EARLY NEXT WEEK. TO START
OFF...BROAD UPPER LEVEL RIDGE REMAINS EXTENDED FROM THE GREAT
LAKES TO THE DESERT SOUTHWEST ON SATURDAY. ON ITS WEST FLANK DEEP
SOUTH-SOUTHWESTERLY FLOW CONTINUES TO TRANSPORT MOISTURE RICH
SUBTROPICAL AIR UP OVER COLORADO. PRECIPITABLE WATER VALUES ON
SATURDAY FORECAST TO RANGE FROM AROUND 0.90 INCH IN THE HIGH
COUNTRY TO AROUND 1.4 INCH ON THE PLAINS OF NERN COLORADO WITH THE
THE CORE OF THE 700-500MB MOISTURE PLUME SQUARELY OVER THE AREA.
MEANWHILE A SFC TROUGH SITTING NEARLY STATIONARY ACROSS NERN
COLORADO FROM COLORADO SPRINGS TO AROUND HOLYOKE IN THE NORTHEAST
CORNER SEPARATES VERY WARM AND SLIGHTLY DRIER S-SELY LOW-LEVEL
FLOW FROM SLIGHTLY COOLER AND MORE HUMID NELY FLOW TO THE NORTH
OF THIS BOUNDARY. THIS NELY UPSLOPE FLOW IS EXPECTED TO COMBINE
WITH DEEP INSTABILITY PRODUCED BY STRONG DIABATIC HEATING DURING
THE MORNING HOURS TO GENERATE ANOTHER ROUND OF SHOWERS AND
T-STORMS OVER AND ALONG THE FRONT RANGE STARTING AROUND MIDDAY.
STORMS SHOULD THEN SPREAD NORTHEAST ONTO THE PLAINS DURING THE
AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAIN MAIN CONCERN ON
SATURDAY...PARTICULARLY AROUND RECENT BURN SCARS. INCREASED CLOUD
COVER AND UPSLOPE FLOW SHOULD RESULT IN SLIGHTLY LOWER TEMPS ON
SATURDAY...BUT STILL ABOVE AVERAGE FOR THE DATE.

SUNDAY THROUGH TUESDAY...IT NOW APPEARS MUCH OF THE FCST AREA WILL
BE COOLER AND WETTER DURING THIS PERIOD. MODELS SHOW THE MAIN UPPER
RIDGE LIFTING NORTHWARD WHICH ALLOWS A CLOSED LOW SPINNING OVER
AR/KS/MO AREA ON SATURDAY TO TRACK ATYPICALLY WEST-SOUTHWESTWARD
ACROSS OKLAHOMA ON SUNDAY...AND FINALLY REACHING THE NM/CO/OK AREA
BY TUE MORNING. SHOULD THIS HAPPEN...CURRENT FCST TEMPERATURES WILL
NEED TO BE LOWERED AND PRECIP CHANCES RAISED. MODELS ARE ALREADY
INDICATING RELATIVELY DEEP AND MOIST UPSLOPE FLOW EAST OF THE MTNS
ON SUNDAY ON THE NORTHWEST PERIPHERY OF THE UPPER LOW. LOCALLY HEAVY
RAINFALL WILL AGAIN BE POSSIBLE IN AND NEAR THE FRONT RANGE AS A
RESULT OF CONVECTIVE AND OROGRAPHIC LIFT. ITS POSSIBLE WE'LL SEE A
REPEAT OF THIS UNSETTLED WEATHER MON INTO TUE WITH THE UPPER LOW
SLOWLY PASSING TO OUR SOUTH. LATEST MOS GUIDANCE CONTINUES TO TREND
TEMPERATURES DOWNWARD ON MON AND TUE. NOT READY TO BUY OFF ON THE
70S BEING OFFERED FOR THE PLAINS...BUT ITS POSSIBLE SHOULD AREAS
EAST OF THE MTNS REMAIN CLOUDED OVER AS SOME MODELS SUGGEST.

CONDITIONS ARE FORECAST TO DRY AND WARM LATER IN THE WEEK AS THE
UPPER LOW CONTINUES ITS WESTWARD TREK OVER THE LOWER DESERTS AND THE
UPPER RIDGE REGAINS ITS HOLD ON THE NORTHERN AND CENTRAL ROCKY MTN
REGION. SHOULD SEE POPS LOWERING EACH DAY BEYOND TUESDAY AND
TEMPERATURES SLOWLY RISING.

AVIATION...SOUTHERLY SURFACE WINDS WILL SHIFT TO A LIGHT EAST AND
NORTHEAST THIS AFTERNOON. CURRENT TAF LOOKS GOOD WITH TS CHANCES
AFTER 22Z STILL LOOK GOOD AND DON'T EXPECT MANY CHANGES TO 12Z TAF.

HYDROLOGY...INCREASE FLASH FLOOD THREAT TODAY...ESPECIALLY OVER
THE BURN AREAS WITH HIGH PW VALUES AND RATHER SLOW STORM MOTIONS
UNDER 10KT. RAINFALL RATES COULD APPROACH ONE INCH IN 30 MINUTES
OR LESS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ENTREKIN
LONG TERM....BAKER
AVIATION...ENTREKIN
Hazardous weather outlook, Jul 12, 10:21 AM MDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1021 AM MDT FRI JUL 12 2013

COZ030>051-131630-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1021 AM MDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
MOUNTAINS AND FOOTHILLS AROUND NOONTIME. THE SCATTERED STORMS
WILL SPREAD OVER THE ADJACENT PLAINS BY AFTERNOON AND CONTINUE
THIS EVENING. HEAVY RAIN IS EXPECTED ALONG WITH WIND GUSTS UP TO
45 MPH. RAINFALL RATES UP TO ONE INCH IN 30 MINUTES ARE POSSIBLE
WITH THE STRONGEST STORMS. THE FIRE BURN AREAS WILL BE SUSCEPTIBLE
TO FLASH FLOODING DUE TO SLOW STORM MOTIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AND
AGAIN SUNDAY AS SUBTROPICAL MOISTURE CONTINUES TO STREAM UP FROM
THE DESERT SOUTHWEST. THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL...PARTICULARLY IN AND NEAR THE FRONT RANGE.
TEMPERATURES WILL COOL TO BELOW NORMAL BY SUNDAY. THE SUBTROPICAL
MOISTURE WILL GRADUALLY DECREASE MONDAY AND TUESDAY WITH A
DECREASING CHANCE OF THUNDERSTORMS...BUT TEMPERATURES ARE LIKELY
TO REMAIN BELOW AVERAGE. WARMER AND DRIER CONDITIONS SHOULD THEN
RETURN TO THE OUTLOOK AREA FOR WEDNESDAY AND THURSDAY UNDER A
RIDGE OF HIGH PRESSURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER
REPORTS OF HEAVY RAINFALL AND FLOODING WILL BE APPRECIATED.

In the hours before

Special weather statement, Jul 12, 12:50 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1250 PM MDT FRI JUL 12 2013

COZ034-035-121915-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
1250 PM MDT FRI JUL 12 2013

AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEDERLAND...OR 32 MILES NORTHWEST OF
DENVER...MOVING NORTHEAST AT 20 MPH.

THE STORM COULD PRODUCE FROM A QUARTER TO ONE HALF INCH OF RAINFALL
IN LESS THAN 30 MINUTES.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NEDERLAND...WARD...SALINA...CRISMAN...GOLD HILL...WALLSTREET...
SUMMERVILLE...SUNSHINE AND ELDORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY OCCUR WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING IN THE FOUR MILE BURN AREA. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3995 10545 3997 10563 4009 10556 4008 10531
TIME...MOT...LOC 1847Z 206DEG 17KT 3998 10547

COOPER
Special weather statement, Jul 12, 1:54 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
154 PM MDT FRI JUL 12 2013

COZ034>036-122015-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000
FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000
FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
154 PM MDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHERN GILPIN AND SOUTHERN BOULDER COUNTIES UNTIL 215
PM MDT.

AT 150 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NEDERLAND...OR 31 MILES NORTHWEST OF
DENVER...MOVING NORTHEAST AT 20 MPH.

BRIEF HEAVY RAINFALL...FROM ONE QUARTER TO ONE HALF INCH IN LESS
THAN 30 MINUTES...AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.  FLASH FLOODING WILL BE POSSIBLE IN THE FOUR MILE BURN
AREA IF THE STORM INTENSIFIES.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... THE FOUR MILE
BURN AREA...NEDERLAND...SALINA...CRISMAN...GOLD HILL...WALLSTREET...
SUMMERVILLE...SUNSHINE AND ELDORA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3992 10545 3992 10556 4008 10550 4008 10531
TIME...MOT...LOC 1950Z 206DEG 17KT 3997 10548

COOPER
Special weather statement, Jul 12, 2:03 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
203 PM MDT FRI JUL 12 2013

COZ035-038-122030-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
203 PM MDT FRI JUL 12 2013

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER MISHAWAKA...OR 18 MILES NORTHWEST OF FORT
COLLINS...MOVING NORTHEAST AT 20 MPH.

THE STORM MAY PRODUCE BRIEF HEAVY RAIN...UP TO ONE QUARTER INCH IN
30 MINUTES...WIND GUSTS TO 40 MPH AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
THE HIGH PARK BURN AREA...MISHAWAKA AND POUDRE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.  MINOR FLOODING MAY ALSO OCCUR
IN THE HIGH PARK BURN AREA.

&&

LAT...LON 4060 10536 4060 10549 4073 10545 4073 10527
TIME...MOT...LOC 2000Z 206DEG 16KT 4068 10539

COOPER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:53 PM MDTAreal Flood AdvisoryBOUClear Creek82 min
Jul 12, 12:50 PM MDTSpecial Weather StatementBOUBoulder25 min
Jul 12, 1:54 PM MDTSpecial Weather StatementBOUBoulder21 min
Jul 12, 2:03 PM MDTSpecial Weather StatementBOULarimer27 min
Jul 12, 2:11 PM MDTAreal Flood AdvisoryBOUBoulder3 hr
Jul 12, 2:15 PM MDTFlash Flood WarningBOULarimer3 hr
Jul 12, 4:43 PM MDTSevere Thunderstorm WarningBOUArapahoe47 min

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.